Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 5, 2010, 1:54 PM CDT for Clarke County, Decatur County, Ringgold County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2010, 1:54 PM CDT (18:54 UTC)
- Expired
- Apr 5, 2010, 2:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS53 KDMX 051854
SVRDMX
IAC039-053-159-051945-
/O.NEW.KDMX.SV.W.0013.100405T1854Z-100405T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
154 PM CDT MON APR 5 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
DECATUR COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 245 PM CDT
* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTH OF LAMONI...OR 59 MILES SOUTH
OF DES MOINES...AND MOVING NORTHEAST AT 45 MPH. THIS REPLACES THE
WARNING PREVIOUSLY IN EFFECT.
* LOCATIONS IMPACTED INCLUDE...
LEON...DECATUR CITY...VAN WERT...WELDON...GARDEN GROVE...LE ROY AND
WOODBURN.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9435 4103 9371 4110 9357 4109 9356
4082 9356 4058 9400 4058 9414
TIME...MOT...LOC 1853Z 238DEG 38KT 4078 9394
WIND...HAIL <50MPH 1.00IN
$$
PODRAZIK3 follow-up statements
369 WWUS53 KDMX 051917 RRA SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 217 PM CDT MON APR 5 2010 IAC159-051928- /O.CAN.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/ RINGGOLD IA- 217 PM CDT MON APR 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RINGGOLD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4087 9402 4110 9357 4082 9356 4058 9401 TIME...MOT...LOC 1918Z 238DEG 41KT 4083 9372 $$ IAC039-053-051945- /O.CON.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/ DECATUR IA-CLARKE IA- 217 PM CDT MON APR 5 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CLARKE AND NORTHWESTERN DECATUR COUNTIES UNTIL 245 PM CDT... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LEON...OR 55 MILES SOUTH OF DES MOINES... MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... WELDON...GARDEN GROVE...LE ROY AND WOODBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4087 9402 4110 9357 4082 9356 4058 9401 TIME...MOT...LOC 1918Z 238DEG 41KT 4083 9372 WIND...HAIL <50MPH 1.00IN $$ PODRAZIK
060 WWUS53 KDMX 051934 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 234 PM CDT MON APR 5 2010 IAC039-053-051945- /O.CON.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/ DECATUR IA-CLARKE IA- 234 PM CDT MON APR 5 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CLARKE AND NORTHERN DECATUR COUNTIES UNTIL 245 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF LEON...OR 49 MILES SOUTH OF DES MOINES...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WOODBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4082 9356 4087 9402 4110 9357 TIME...MOT...LOC 1934Z 241DEG 35KT 4088 9359 WIND...HAIL <50MPH 1.00IN $$ PODRAZIK
266 WWUS53 KDMX 051948 RRA SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 248 PM CDT MON APR 5 2010 IAC039-053-051958- /O.EXP.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/ DECATUR IA-CLARKE IA- 248 PM CDT MON APR 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE AND NORTHERN DECATUR COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4082 9356 4087 9402 4110 9357 TIME...MOT...LOC 1934Z 241DEG 35KT 4088 9359 $$ PODRAZIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:29 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 5, 1:29 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 129 PM CDT MON APR 5 2010 .DISCUSSION... ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL AND SOUTHERN IOWA EARLY THIS AFTERNOON ALONG THE INITIAL WAVE OF THETA-E ADVECTION LIFTS. LARGE HAIL IS THE PRIMARY THREAT WITH THESE STORMS WHILE THEY REMAIN ELEVATED. LIKELY WILL HAVE NUMEROUS PEA HAIL STORMS HOWEVER A FEW OF THE ELEVATED SUPERCELLS COULD PRODUCE GOLFBALL SIZED HAIL. A BIGGER CONCERN REMAINS AS THE WARM FRONT LIFTS NORTH INTO SRN IA BY LATE THIS AFTERNOON AND EARLY EVENING. VERY HIGH LOW LEVEL SRH VALUES OF 300-500 M2/S2 WILL ARRIVE ALONG THE WARM FRONT. STORMS SHOULD BECOME SFC BASED NEAR THE BOUNDARY AND EXPECT A TORNADIC THREAT TO DEVELOP WITH THE POTENTIAL FOR A STRONG TORNADO. THE TORNADIC THREAT WILL CONTINUE NEAR THE BOUNARY MUCH OF THE NIGHT WITH STORMS REMAINING NEAR SFC BASED AND EXTREME LOW LEVEL SHEAR REMAINING. HEAVY RAIN THREAT STILL LOOKS HIGH OVERNIGHT WITH STRONG MOISTURE INFLUX INTO THE STATE AND A 60-70KT LLJ DEVELOPING AND PROVIDING PLENTY OF FORCING ALONG AND NORTH OF SLOWLY NORTHWARD ADVANCING WARM FRONT. POSSIBLE THAT A FLASH FLOOD WATCH MAY BE NEEDED. .SHORT TERM /TODAY/... SIGNIFICANT AIRMASS CHANGES IN STORE FOR TODAY AS SFC RIDGE SLIDES TO THE EAST THIS MORNING. VERY STRONG THETA-E ADVECTION WILL MAKE ITS WAY FROM KANSAS INTO IOWA BY MIDDAY AND INTO THE AFTERNOON ON INCREASING SOUTH-SOUTHWEST WINDS ALOFT. MUCAPES AND SOUNDINGS INDICATE INSTABILITY WILL BE QUITE ELEVATED INITIALLY STARTING AROUND 700MB. HOWEVER...AS MOISTURE DEEPENS WILL SEE THE MUCAPES DROP TO LOWER LEVELS. SHEAR IS VERY STRONG DURING THIS TIME WITH GFS INDICATING 0-3KM BULK SHEAR VALUES OF 40KTS AND 0-3KM HELICITY VALUES OF 300-500 M2/S2. ANTICIPATE THOSE UPDRAFTS THAT BECOME STRONG ENOUGH TO SUSTAIN FOR SOME TIME WILL BEGIN TO SPIN AND BE CAPABLE OF HAIL PRODUCTION. GIVEN THAT THE INSTABILITY IS QUITE ELEVATED...ALL STORMS SHOULD HAVE INFLOW WELL ABOVE THE SFC WITH LITTLE TOR THREAT INITIALLY. HOWEVER...AS SFC BOUNDARY APPROACHES SOUTHERN IA BY END OF FORECAST PERIOD...INSTABILITY LIKELY TO BECOME CLOSER TO SFC BASED PER SOUNDINGS FROM RDD AND AIA. THIS WILL BE THE BEST CHC FOR TORNADOES AND WILL OCCUR LATE AFTERNOON/EARLY EVENING WITH CAPES OF 1500-2000 J/KG IN THE SOUTHERN TWO/THREE ROWS OF COUNTIES. THE STRONG WAA TODAY WILL BE OFFSET BY INCREASING CLOUDS AND SHRA/TSRA SO WILL STICK WITH A BLEND OF MAV/MET GUIDANCE. .LONG TERM /TONIGHT THROUGH SUNDAY/... STAGE SET FOR A VERY ACTIVE NIGHT TONIGHT AND DAY TUESDAY. MODELS HAVE COME TOGETHER...OUTSIDE OF THE GFS...ON THE GENERAL PLACEMENT OF THE WARM FRONT. LOOKING AT CONSENSUS OF GEM/EURO/NAM FOR BETTER PLACEMENT PUTS THE BOUNDARY NEARER THE IA/MO BORDER BY 00Z AND LIFTS THE BOUNDARY TO NEARER I80 BY 06Z. INITIALLY IN THE EVENING HOURS FOCUS WILL BE ON SEVERE CHANCES WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...BUT ALONG AND JUST SOUTH OF THE BOUNDARY THERE WILL CONTINUE A SLIGHT TORNADO THREAT INTO THE LATE EVENING HOURS WITH THE MOST LIKELY AREAS OVER SOUTHERN/SOUTHWEST PORTION OF THE FORECAST AREA. THIS IS WHERE THE LOW LEVEL HELICITY AND MLCAPE WILL BE THE MOST FAVORABLE...THOUGH STILL SOME QUESTION WHETHER STORMS CAN BECOME SFC BASED THERE. AS THE EVENING PROGRESSES THE FRONT WILL SLOWLY LIFT NORTH AS STORMS FIRE ALONG AND ALOFT. BULK SHEAR WILL SUPPORT SUPERCELLS WITH LARGE HAIL LIKELY. MOISTURE TRANSPORT IS TREMENDOUS INTO THE FRONTAL ZONE THROUGH THE NIGHT. STORMS AND SOME ROTATION SHOULD BE MAINTAINED ALL NIGHT AS THE FRONT LIFTS NORTH. PWATS RUNNING AT 1.35 OR SO...AND STILL EXPECT GENERAL RAINFALL AREA OF 1-2 INCHES WITH 2-3 INCHES POSSIBLE BETWEEN 03Z AND 12Z. ONLY THING PREVENTING HEAVIER RAINFALL IS THAT THE MEAN FLOW IS 40 TO 50 KTS...THOUGH THE CORFIDI VECTORS ARE RUNNING ABOUT 20KTS. SOME HYDRO CONCERNS IF THINGS GET OUT OF HAND OVER ONE LOCATION...BUT CURRENT 3 HOUR FFG GUIDANCE AND SOIL MOISTURE CONDITIONS SUGGEST THAT 2-3 INCHES IS STILL MANAGEABLE AT MANY LOCATIONS CENTRAL AND SOUTH. THE NORTHERN AREAS OF THE FORECAST AREA MAY BE ON THE LOWER ENVELOP OF TOLERATING THIS MUCH RAINFALL. WILL LET DAY SHIFT REEVALUATE THAT AREA FOR POSSIBLE FFA. SOLNS DIFFER TO SOME EXTENT AS TO WHERE THE LOW ENDS UP TUESDAY AFTERNOON. FOR THE MOST PART...CONSENSUS SHOWS THAT AREAS EAST OF HIGHWAY 169 AND SOUTH OF US 20 WILL REMAIN IN THE WARM SECTOR FOR A GOOD SHARE OF THE DAY. FORCING WILL INCREASE DURING THE DAY TUESDAY AS MAIN SHORT WAVE AND UPPER LEVEL JET STREAK APPROACH FROM THE SOUTHWEST. BUFR SOUNDINGS SHOWING THAT BY EARLY TO LATE AFTERNOON FROM JUST WEST OF KDSM TO NEAR KOTM...CAP IS GONE WITH MLCAPE INCREASING TO 2400 J/KG. BOTH THE GFS/NAM SHOW SIMILAR SOUNDINGS THOUGH THE GFS IS QUICKER TO ERODE THE CAP BY 18Z AND THE NAM GOES AWAY AT 00Z. BULK SHEAR IS STILL HIGH WITH 50 TO 65 KTS OF 0-6KM SHEAR PROGGED. AM STILL EXPECTING A SECOND ROUND OF SVR WEATHER DURING THIS TIME. FOR NOW ...BEST POTENTIAL IS FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS AGAIN...WITH SOME POTENTIAL FOR TORNADOES ALONG THE BOUNDARY. STORMS WILL BECOME BETTER ORGANIZED AS THEY HEAD EAST. LCL HEIGHTS AND HIGHER SFC DEW POINTS OVER THE EAST/SOUTHEAST MAY ALSO AID IN TORNADO DEVELOPMENT. BEST TO EVALUATE PARAMETERS AGAIN OVER THE NEXT TWO SHIFTS REGARDING TUESDAY SVR MODES. MODELS DIFFER WITH STORM ON WED. BOTH NAM/GFS SHOW PRONOUNCED H850 CLOSED LOW AND STRONG DEF ZONE AND MOD/HEAVY RAINFALL. EURO/GEM SHOW PROGRESSIVE TROUGH AND LITTLE SECONDARY DEVELOPMENT. SINCE THIS IS SUCH A DRASTIC CHANGE FROM PREVIOUS TWO NIGHTS...WILL NOT BUY CHANGE IN TOTALITY. HAVE MADE SOME ADJUSTMENTS TO LINGER POP/PRECIP FOR NOW. LATER IN THE WEEK...GFS SEEMS TOO FAST WITH WARM UP. && .AVIATION... 05/18Z...MOISTURE WILL CONTINUE TO LIFT NORTH TODAY AND THIS WILL RESULT IN LOWERING CIGS AND INCREASING THUNDERSTORMS FROM SOUTH TO NORTH TODAY AND TONIGHT. PERIODS OF IFR CONDITIONS ARE LIKELY NEAR THUNDERSTORMS THEN ALSO IFR STRATUS DEVELOPING OVER CNTRL AND NRN IOWA OVERNIGHT. PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT BEFORE DIMINISHING IN COVERAGE TUESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...REV DISCUSSION/AVIATION...DONAVON
Hazardous weather outlook, Apr 5, 9:45 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 945 AM CDT MON APR 5 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-061445- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 945 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. AFTER 8 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. ISOLATED TORNADOES ARE ALSO POSSIBLE TONIGHT. IN ADDITION TO A FLASH FLOOD THREAT...HEAVY RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON. AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING. IAZ070>075-081>086-092>097-061445- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 945 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT DURING THE AFTERNOON AND THROUGH EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. AFTER 6 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. A FEW TORNADOES WILL REMAIN POSSIBLE THROUGHOUT THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR A STRONG TORNADO TO OCCUR. IN ADDITION TO A FLASH FLOOD THREAT...HEAVY RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON. AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING. REV/DONAVON
In the hours before
Local storm report, Apr 5, 1:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL DE SOTO 41.53N 94.01W
04/05/2010 E0.88 INCH DALLAS IA LAW ENFORCEMENT
&&
JJOHNSONLocal storm report, Apr 5, 1:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
116 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL VAN METER 41.53N 93.96W
04/05/2010 E1.00 INCH DALLAS IA TRAINED SPOTTER
REPORTED AT VAN METER FIRE STATION
&&
JJOHNSONLocal storm report, Apr 5, 1:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
128 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 1 SE JOHNSTON 41.68N 93.69W
04/05/2010 E0.88 INCH POLK IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Apr 5, 1:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
134 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL JOHNSTON 41.69N 93.70W
04/05/2010 M1.00 INCH POLK IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL COVERING THE GROUND.
&&
JJOHNSONLocal storm report, Apr 5, 1:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
136 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL CLIVE 41.61N 93.77W
04/05/2010 E0.75 INCH POLK IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Apr 5, 1:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
140 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL WSW DELPHOS 40.66N 94.34W
04/05/2010 M1.00 INCH RINGGOLD IA TRAINED SPOTTER
&&
JHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:37 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas | 38 min |
| Apr 5, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 48 min |
| Apr 5, 12:55 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 35 min |
| Apr 5, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 44 min |
| Apr 5, 1:22 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Polk | 38 min |
| Apr 5, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 40 min |
| Apr 5, 2:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Apr 5, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren | 38 min |
| Apr 5, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion | 47 min |
| Apr 5, 3:44 PM CDT | Flash Flood Watch | DMX | Audubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 17 more | 18 hr |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Poweshiek | 50 min |
| Apr 5, 5:23 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.